MAUDE Adverse Event Report: MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM

MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM
Model Number M006580210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Abnormal Vaginal Discharge (2123); Partial thickness (Second Degree) Burn (2694); Sexual Dysfunction (4510)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer contacted the physician to obtain additional information related to this event.It was confirmed the patient sustained a 2nd degree burn to the vaginal cuff.No medical or surgical intervention, beyond the application of the topical cream, was required.Per agreement between fda and manufacturer, effective october 27th, 2008, a 2nd degree burn, not classified as "extensive" and does not involve both internal and external anatomy, shall be reported to fda as a malfunction event type.Based on the information reviewed, there is no indication of a product deficiency.All handpeices meet all qa specifications prior to being released, including adequate sterilization.The ifu instructs the user to "during ablation, the saline temperature continues to rise until 90°c is reached, and the user must continuously: monitor the cervical seal for fluid loss and to confirm a tight cervical seal.Maintain a stable procedure sheath position throughout the procedure.Monitor the screen for fluid loss level." warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: "the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue"."do not place the procedure sheath tubing over the patient's leg or in contact with any part of the user's or patient's anatomy, as the tubing carries hot fluid and contact could result in thermal injury.The temperature of the tubing could be up to 55°c." "throughout the procedure, carefully observe the junction of the procedure sheath with the external cervical os to confirm a tight cervical seal and that there is no fluid leakage".
 
Event or Problem Description
On 01/10/2023 the manufacturer was made aware of an endometrial ablation procedure performed 3-4 months prior to aware date.It was reported that nine minutes into the 10 minute ablation cycle, the system alerted user of fluid loss.User terminated the procedure and noted that the patient had a small burn in the area of vaginal cuff.Patient was treated with neosporin and silvadene cream.Patient returned later (timing unknown) reporting discomfort with the burn, but no additional medical intervention beyond topical cream was reported.
 
Additional Manufacturer Narrative
On may 27th, 2025 minerva surgical received additional information regarding the event and patient follow up.A bilateral salpingectomy and an endometrial ablation was performed on (b)(6) 2022.On (b)(6) 2022, the patient was admitted to the hospital for abdominal pain, vaginal bleeding, and nausea.Upon examination, there was induration and purulent drainage at the posterior introitus, multiple presumed nabothian cysts or cystic areas that may have represented abscesses, and air within endometrial cavity.The patient was prescribed antibiotics and discharged on (b)(6) 2022.On (b)(6) 2022, patient had an office visit and reported vulvar soreness and nausea related to flagyl.On (b)(6) 2022, the patient was seen in the office and reported the bleeding to be very light, limited to spotting, and continues to have mild discomfort.Medical records indicate that the patient felt the vaginal and valvar area were healing and improving.On (b)(6) 2022, the patient returned for an office visit and reported 10-12 day uterine bleeding that month and wanted to discuss options.It was also reported foul smelling urine and cramping.On (b)(6) 2022, the patient returned for an office visit with concerns of recto-vaginal fistula.Patient reported loose yellowish feculent material from vagina, diarrhea, and felt as though gas was being passed through the vagina, bleeding has improved.Patient continues to take aygestin and vaginal estrogen.Based on the review of the available medical records, it appears that the patient was evaluated by a medical professional for a suspected recto-vaginal fistula, however there is currently no information in the medical record confirming this diagnosis or identifying any additional medical intervention.
 
Event or Problem Description
No change from original report.

Brand Name
GENESYS HTA ENDOMETRIAL ABLATION SYSTEM
Common Device Name
ENDOMETRIAL ABLATION SYSTEM
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle becker
4255 burton drive
santa clara, CA 95054
MDR Report Key16329341
Report Number3011011193-2023-00002
Device Sequence Number8582966
Product Code MNB
UDI-Device Identifier08714729809456
UDI-Public08714729809456
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006580210
Device Catalogue NumberM006580210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale